Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 53, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 28, 2006, 1:59 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 1:59 PM EDT (17:59 UTC)
- Expired
- May 28, 2006, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 281759 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 159 PM EDT SUN MAY 28 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR HOURS OR MORE FOR HENDRY AND EASTERN COLLIER COUNTIES... FLZ066-070-282200- /O.NEW.KMFL.FW.W.0053.060528T1759Z-060528T2200Z/ HENDRY-EASTERN COLLIER- 159 PM EDT SUN MAY 28 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR FOUR HOURS OR MORE FOR HENDRY AND EASTERN COLLIER COUNTIES ... TEMPERATURES THIS AFTERNOON WILL REMAIN IN THE MID 90S...AS THE DEW POINTS WILL REMAIN AROUND 60 OVER HENDRY AND EASTERN COLLIER COUNTIES. THIS WILL KEEP THE RELATIVE HUMIDITIES OVER THIS AREA BELOW 35 PERCENT FOR HOUR HOURS OR MORE THIS AFTERNOON. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED FOR HENDRY AND EASTERN COLLIER COUNTIES UNTIL 6 PM EDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BAXTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 28, 10:15 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 28, 10:15 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1015 AM EDT SUN MAY 28 2006 .THE DAYS WEATHER IS SHAPING UP SIMILAR TO YESTERDAY. SURFACE ANALYSIS SHOWS A TROUGH EXTENDING FROM LOW PRESSURE OFF THE CAROLINAS INTO NORTHEAST FLORIDA...AND A SURFACE RIDGE CENTERED OVER THE NORTHERN GULF OF MEXICO. THIS WILL RESULT IN LIGHT NORTHWEST FLOW FROM H9 TO H5. THE MODIFIED MORNING SOUNDING SHOWS ANOTHER UNSTABLE DAY WITH CAPES AROUND 3800 J/KG AND LIFTED INDEX VALUES AROUND -8. PRECIPITABLE WATER IS DOWN FROM EARLIER HOWEVER...REGISTERING AROUND AN INCH AN A HALF. EXPECT EAST COAST SEA BREEZE PENETRATION THIS AFTERNOON GIVEN THE HEATING AND LIGHT GRADIENT FLOW. AS YESTERDAY...THE WEAK NORTHEAST FLOW WILL ENHANCE CONVECTION SOMEWHAT ALONG THE SEA BREEZE THIS AFTERNOON AND EARLY EVENING. THE UNSTABLE CONDITIONS ALONG WITH SLIGHTLY DRIER AIR IN THE MID LEVELS WILL ALLOW FOR A CHANCE FOR SMALL HAIL. AREAS NEAR LAKE OKEECHOBEE AND AREAS ALONG THE WESTERN SUBURBAN AREAS ARE MOST FAVORED FOR THE AFTERNOON AND EARLY EVENING CONVECTION. CURRENT FORECAST IS ALREADY ABOVE GUIDANCE...AND SEE NO REASON TO CHANGE IT. LOWERED AFTERNOON TEMPERATURES JUST A LITTLE OVER THE INTERIOR. FOR THE MARINE AREAS...LIGHT WINDS TO PREVAIL...NO CHANGES PLANNED. .PREVIOUS DISCUSSION...SURFACE RIDGE SHOULD REMAIN IN PLACE UNTIL LATE IN THE WEEK. ALTHOUGH DEPENDING ON YOUR POINT OF VIEW IT COULD JUST AS EASILY BE CALLED A WEAK TROUGH OVER THE PENINSULA. IN ANY EVENT A WEAK SURFACE PATTERN WILL CONTINUE TO PERSIST MOST OF THE WEEK. THIS WILL ALLOW SEA BREEZES TO DEVELOP ON BOTH COASTS AND WE SHOULD HAVE SOME CHANCE OF AFTERNOON AND EVENING CONVECTION OVER OUR ZONES THROUGH THE PERIOD. BY THE END OF THE WEEK WE SHOULD BE IN A TROUGH CONDITIONS BOTH AT THE SURFACE AND ALOFT. THIS SHOULD MEAN A MORE WESTERLY FLOW AND GIVE A SLIGHTLY BETTER CHANCE THAT THE AFTERNOON CONVECTION WILL BE OVER THE EASTERN ZONES. && .MARINE...WITH THE WEAK PRESSURE GRADIENT THE WINDS WILL BE RELATIVELY LIGHT THROUGH THE FORECAST. && .FIRE WEATHER...NO HIGHLIGHTS. MAYBE SOME PATCHY FOG IN THE RURAL AREAS OVERNIGHT. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 28, 9:47 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 947 AM EDT SUN MAY 28 2006 FLZ063-066>075-291000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 947 AM EDT SUN MAY 28 2006 ...A FEW STRONG STORMS INTERIOR AND EAST COAST AREAS TODAY... ...SCATTERED THUNDERSTORMS INTERIOR AND EAST COAST AREAS TODAY... ...ISOLATED THUNDERSTORMS WEST COAST AREAS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING, EXCEPT ISOLATED ALONG THE WEST COAST AREAS. SOME OF THE STORMS OVER THE INTERIOR AND EAST COAST AREAS COULD BE STRONG PRODUCING FREQUENT LIGHTNING STRIKES, SMALL HAIL, GUSTY WINDS TO 40 TO 50 MPH, AND HEAVY RAINFALL. HAIL: THE ATMOSPHERE ACROSS INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA WILL REMAIN UNSTABLE TODAY ALLOWING FOR THE STORMS TO TAP INTO THE DRIER AIR ALOFT. THIS WILL ALLOW FOR PEA TO DIME SIZE HAIL TO DEVELOP IN THE STORMS, AND SOME LARGER HAIL IN THE STRONGEST STORMS THIS AFTERNOON INTO THIS EVENING. FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL LEAD TO PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED LOCATIONS IN THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THE INTERIOR AND EAST COAST AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| May 28, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 62 min |
| May 28, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 61 min |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.